Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 29, 2000, 1:37 PM EDT for Lucas County, Ottawa County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 1:37 PM EDT (17:37 UTC)
- Expired
- Jul 29, 2000, 2:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Lucas County, OH, Ottawa County, OH
The radar
The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 1:45 PM EDT | Thunderstorm Wind | Toledo, OH | Thunderstorm winds downed several large trees and over two dozen large limbs on the west side of Toledo. |
| Jul 29, 2:00 PM EDT | Hail 1 | Williston, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 291738 SVRCLE OHC095-123-291815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 137 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN OHIO... OTTAWA COUNTY IN OHIO... * UNTIL 215 PM EDT * AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF GENOA...OR ABOUT 13 MILES SOUTHEAST OF TOLEDO...MOVING NORTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLAY CENTER CURTICE GENOA REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:45 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 29, 9:45 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 945 AM EDT SAT JUL 29 2000 SUBTLE CHANGES FROM YDAY TO TDA. FIRST...THERE IS (BUFKIT FCST) NO PRONOUNCED DRY SLOT IN THE MID LVLS AS WAS THE CASE YDAY. ALSO WHLE THERE IS NO CAP...THERE IS MUCH LESS CAPE FCST ACRS CWA TDA VS YDAY. BUFKIT ALSO SHOWS THE MBE VECTOR ROUGHLY 10 KTS OR BETTER VS 1 TO 3 KTS YDAY. SO TO SUM IT UP WOULD XPC PLENTY OF CONVECTION TDA BUT WITH LESS INTENSITY...LESS LIGHTNING...AND HEAVY RAIN BUT MORE MOVEMENT THAN YDAY. ZONES LOOK FINE SO XPC NO MAJOR CHGS FOR AFTN PKG. TK .CLE...NONE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:43 PM EDT | Flash Flood Warning | CLE | Lucas | 2 hr |
| Jul 29, 1:56 PM EDT | Flash Flood Warning | CLE | Ottawa | 2 hr |
| Jul 29, 2:13 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 47 min |
| Jul 29, 3:08 PM EDT | Flash Flood Warning | CLE | Erie, Sandusky | 112 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.